Jump to content

NotMeAtAll

Member Since 05 Apr 2012
Offline Last Active Jun 27 2013 11:33 AM

Topics I've Started

Vitex/b6 Help Me. :) Female Issues Warning!

10 March 2013 - 08:54 AM

I ran a little experiment last month that really made me think that these supplements were helping me. 

 

I have taken Vitex and B6 on and off for the last 8 years or so to help me have better menstrual cycles.  Without these supplements, I have 25 day cycles with a lot of spotting for the last week before my period, and very little ovulation signs.  With these supplements, I get 5 solids days of fertile signs leading up to ovulation, no spotting, and 28 day cycles.  I had stopped for a while, and then started again last fall. 

 

I never thought about the connection to my skin until last month.  Sorry if TMI, but my husband and I were going away for a romantic weekend, and I needed my period to start early so that I wouldn't still have it while we were away, so I decided to skip my vitex and B6 for the whole month preceding to make my cycle shorter.  It worked; my period came three days early, but my skin reacted very poorly: 4 inflamed pimples on my chin that took a week to come to head, broke open on their own, redeveloped heads, and spread underneath the skin to form new ones next to the old ones, before healing.  I actually ended up having a big bloody scab on my chin while we were away.  :(

 

I started the vitex and B6 the day my period came and my skin started clearing up almost immediately.  I know this is not scientific, but I didn't change my topicals during that time.  I suppose this means I do have some sort of estrogen dominance issues, which I will investigate.


Your Best Tips For Covering Crusty Pimples

05 March 2013 - 07:42 AM

You know, they're kinda scabby, kinda healing, dry skin, but if you rub off the dry skin, it will weep/ooze/recrust.  If you leave the crust on, it is too rough for makeup to go over it.  What do you ladies do for these?

 

(I am not a picker - most times, they break open on their own.)


Using Retinoids In Winter

02 March 2013 - 07:11 AM

I had been happily using Retin-A Micro every night last fall (well, mostly happily but my skin was a bit too dry and peely) but when winter came, my doctor gave me Atralin, which is Retin-A but with more moisturizers in it.  He said that I would only be able to use it every other night without irritation, but when I dropped to this schedule, my acne returned.  I kind of had crappy skin all winter because if I used topicals enough to keep the acne away, my skin was horribly inflamed, and if I used them less to get rid of the irritation, I had acne.  I had a follow-up yesterday and had 3 recent zits leave marks, and one current headless ouchy, but small, pimple, so now the doctor is saying that I have to take minocycline and only use the Atralin every other night.  Antibiotics seem to be really hated here, and the side effects are scary, so I don't really want to do that.

 

I use a ton of moisturizer and only wash with very gentle stuff, no scrubbing.  Any other ideas?  Does anyone else suffer like this in the winter?


Switching From Tazorac .05% To Retin-A Micro .1%, Adult Acne

09 September 2012 - 07:18 AM

For my previous journey with Tazorac .05%, please see my old log: http://www.acne.org/...ght-adult-acne/

After 4 months of Tazorac, Aczone, BPO and salicylic acid, my dermatologist said I was not making enough progress because I still had usually one nodule at any given time.  I was very happy with Tazorac's effect on the texture of my skin and how it made me look younger, but agreed that having one big pimple all the time was annoying.

He switched me to Retin-A Micro .1% and said to quit the Aczone until winter because he thinks the RAM will be too strong and drying in the winter and I can use the Aczone then.  He assured me that I would not go through another peeling and breakout cycle.

It has been 10 days since I started.  The RAM did make me peel and still is.  Not as bad as first using Tazorac, but still peeling.  This is partly because the RAM says to use moisturizer in the morning and the RAM at night, so I interpreted that as no moisturizer with the Tazorac.  I don't know if that is true, and the patient leaflet should be clearer, because I would love to use moisturizer with the RAM.

My skin overall looks much better, and I would probably leave the house without makeup except it is slightly red, and I got one huge cyst on my cheek.

Tazorac Is Awesome - I Got Carded Twice!

22 May 2012 - 08:26 AM

I am 34 and have been on Tazorac to clear up light-moderate acne for 5 weeks.  Last week I went out with friends and got carded TWICE!  This hasn't happened in years and years and I think it is because of the smooth glow that Tazorac gives my skin.  My fine lines are definitely less and my whole skin has a smooth sheen to it.  I am hooked and never want to stop using it!